Florida, 2005Lightning Strike in Florida, March 31, 2005
March 31, 2005 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 31, 4:45 AM CST, 6 hours 45 minutes earlier.
Area forecast discussion, Mar 31, 4:45 AM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CST THU MAR 31 2005
.SHORT TERM...06Z SFC MAP SHOWS STALLED FRONTAL BOUNDARY FROM EAST
TX TO N CENTRAL MS WITH PREFRONTAL TROF FROM NW AL TO NEAR MORGAN
CITY LA. ALOFT RRQ OF STRONG UPPER JET WAS LOCATED NEAR THE TROF
GIVING WAY TO A BAND OF STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL MS STRETCHING NE INTO CENTRAL AND NORTHERN SECTIONS OF AL. A
FEW OF THESE THUNDERSTORMS CONTINUE TO CLIP EXTREME NORTHWEST
SECTIONS OF THE CWFA...GIVING WAY TO LARGE HAIL AND GUSTY WINDS.
HAVE HAD A REPORT OF LARGE HAIL UP TO GOLFBALLS WITH SOME OF THESE
THUNDERSTORMS. FOR TODAY EXPECT THIS BAND OF THUNDERSTORMS TO
CONTINUE MOVING ENE AWAY FROM THE REGION IN RESPONSE TO STRONG SFC
LOW MOVING FROM THE MID MS RVR VALLEY TO THE GREAT LAKES REGION.
FURTHER WEST MAIN H5 TROF OVER N TX WILL BEGIN TO MOVE EAST BY EARLY
TONIGHT...GIVING WAY TO ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TONIGHT AND EARLY FRI. BEST CHANCE FOR SEVERE WEATHER
OVER THE CWFA WILL BE LATE THIS EVE CONTINUING TO AROUND 12Z FRI
THEN LIFTING OUT TO THE NE THROUGH 18Z FRI. WITH HELICITIES CLIMBING
TO TO WELL ABOVE 150 M2/S2 AND CAPES UP TO AROUND 1000 J/KG2 COMBINE
WITH STRONG UPPER DIVERGENCE WELL ALOFT BELIEVE THERE WILL BE A GOOD
CHANCE TO SEE A FEW STRONG SUPERCELLS BEFORE THE NIGHT IS OUT.
CURRENT FORECAST TEMPS LOOK GOOD.
.LONG TERM...BY 12Z FRI GFS HAS SURFACE LOW OVER WEST CENTRAL AL
WITH MID TO UPPER TROF OVER NE TX AND AR. BEST LIFT OR OMEGAS FOR
THUNDERSTORM DEVELOPMENT IS PROGGED TO BE JUST EAST OF THE SFC LOW
OVER MOST SECTIONS OF EASTERN AND CENTRAL AL. FURTHER SOUTH ANOTHER
AREA OF INCREASED LIFT OR OMEGAS WAS NOTED OVER THE ADJACENT GULF
WATERS OF LA AND MS STRETCHING EASTWARD INTO EXTREME SW AL. WITH
THIS BELIEVE AN AREA OF WIDESPREAD THUNDERSTORMS...MOST LIKELY
SEVERE...WILL BE MOVING NEWARD OUT OF NORTHERN SECTIONS OF THE CWFA
DURING THE MORNING HOURS ON FRI WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG THE COAST MOVING INLAND THROUGH ABOUT
21Z FRI. BY 00Z FRI STRONG COLD FRONT BEGINS TO MOVE ACROSS THE CWFA
GIVING WAY TO UNSEASONABLE COOL TEMPS FOR FRI NIGHT AND SAT. GUSTY
NW TO N WINDS ESPECIALLY NEAR THE COAST CAN BE EXPECTED IN THE WAKE
OF THE FRONT DIMINISHING SLOWLY BY SAT AFTERNOON. DRY WEATHER WILL
PREVAIL THROUGH TUE AS SFC HIGH BUILDS OVER THE NORTH CENTRAL GULF
AND SE STATES.
&&
.MARINE...A LIGHT TO MODERATE SOUTH WIND WILL PREVAIL THROUGH EARLY
EARLY FRIDAY MORNING...BECOMING WEST THEN NORTHWEST DURING THE DAY
ON FRIDAY AS STRONG COLD FRONT APPROACHES FROM THE WEST. THE COLD
FRONT WILL MOVE ACROSS THE MARINE AREA BY AROUND 00Z SAT...GIVING
WAY TO A STRONG NORTHERLY WIND FLOW THROUGH LATE SAT MORNING.
NORTHERLY WINDS AND SEAS WILL GRADUALLY SUBSIDE DURING THE AFTERNOON
HOURS ON SAT. OTHERWISE...LITTLE CHANGE IN WIND SPEEDS AND SEAS CAN
BE EXPECTED SUN THROUGH MON.
&&
.FIRE WEATHER...NO CONCERNS THROUGH FRI. AFTERNOON RELATIVE
HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED SAT THROUGH TUE AS HIGH
PRESSURE SETTLES OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 66 74 44 / 70 90 70 10
PENSACOLA 75 67 74 50 / 70 80 80 10
DESTIN 74 67 74 51 / 70 70 90 10
EVERGREEN 76 64 76 45 / 70 90 80 10
WAYNESBORO 78 65 72 45 / 70 90 60 10
CAMDEN 76 64 74 44 / 70 100 90 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
Hazardous weather outlook, Mar 31, 6:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST THU MAR 31 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-312000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CST THU MAR 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
A STALLED FRONTAL BOUNDARY TO THE NORTH AND NORTHWEST WILL REMAIN IN
PLACE TODAY. SOUTH OF THE BOUNDARY...SEVERE THUNDERSTORMS ARE
EXPECTED TO CONTINUE TO DEVELOP AND MOVE OFF TO THE EAST AND
NORTHEAST. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS POSTED
A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR TODAY OVER ALL THE
FORECAST AREA WITH A MODERATE RISK OVER THE EXTREME NORTHERN
COUNTIES...GENERALLY NORTH OF WAYNESBORO TO CAMDEN LINE. LARGE HAIL
AND STRONG DAMAGING WINDS ARE THE MAIN THREAT. PERIODS OF HEAVY RAIN
OVERNIGHT HAVE BEEN OBSERVED BY RADAR OVER WAYNE COUNTY MISSISSIPPI
AND CHOCTAW COUNTY ALABAMA. THIS AREA AND AREAS TO THE EAST HAVE THE
HIGHEST POTENTIAL FOR ADDITIONAL HEAVY RAIN THIS MORNING. FLASH
FLOODING WILL BE POSSIBLE LATER THIS MORNING IF HEAVY RAIN PERSIST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A STRONG COLD FRONT WILL PUSH ACROSS THE REGION ON FRIDAY. SCATTERED
THUNDERSTORMS AHEAD OF THIS FRONT MAY STILL BE PRODUCING SOME SEVERE
WEATHER. BEST CHANCES FOR SEVERE STORMS WILL BE OVER SOUTHWEST...
SOUTH CENTRAL ALABAMA AND THE WEST FLORIDA PANHANDLE FRIDAY
MORNING. THE STORM PREDICTION CENTER HAS POSTED A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS DURING THIS TIME FRAME.
NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
TODAY INTO FRIDAY MORNING.
In the hours before
Special weather statement, Mar 31, 7:10 AM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
710 AM CST THU MAR 31 2005
ALZ053-054-311345-
CLARKE-WILCOX-
710 AM CST THU MAR 31 2005
...STRONG THUNDERSTORM OVER CLARKE COUNTY...MOVING INTO WILCOX
COUNTY...
AT 708 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ROUNDHILL...OR JUST SOUTHEAST OF THOMASVILLE...AND
MOVING NORTHEAST AT 45 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PINE HILL...KIMBROUGH...ANNE MARIE...ROCKWEST...PRAIRIE AND MILLERS
FERRY THROUGH 745 AM CST.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL UP TO AROUND ONE
HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND
WIND GUSTS OF 45 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 31, 9:22 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
922 AM CST THU MAR 31 2005
ALZ061>063-MSZ079-311600-
UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE-GEORGE-
INCLUDING THE CITIES OF...BAY MINETTE...
922 AM CST THU MAR 31 2005
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...BALDWIN AND
MOBILE COUNTIES...
AT 917 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES NORTHWEST OF VAUGHN TO 9 MILES WEST OF
MOVELLA...AND MOVING SOUTHEAST AT 25 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WILMER...SALCO...VAUGHN...LOTT AND COLEMAN DAIRY ROADS...STOCKTON...
OAK GROVE...TANNER WILLIAMS AND SEMMES THROUGH 1000 AM CST.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
JC
Special weather statement, Mar 31, 9:47 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
947 AM CST THU MAR 31 2005
ALZ059-061>064-FLZ001-311630-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-ESCAMBIA-INLAND
ESCAMBIA-
INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE...
947 AM CST THU MAR 31 2005
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...BALDWIN
AND MOBILE COUNTIES...
AT 943 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES SOUTH OF LOTTIE TO 3 MILES WEST OF
TANNER WILLIAMS...AND MOVING SOUTHEAST AT 35 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
I65 AND CR 1...SARALAND...FREEMANVILLE...SNOW AND TANNER WILLIAMS
ROADS...ATMORE...MALTA...SPRING HILL COLLEGE AND SCHILLINGER AND
THREE NOTCH RDS THROUGH 1030 AM CST.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
JC
Special weather statement, Mar 31, 10:42 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1042 AM CST THU MAR 31 2005
ALZ056-059-060-311715-
ESCAMBIA-COVINGTON-CONECUH-
1042 AM CST THU MAR 31 2005
...A STRONG THUNDERSTORM IS LOCATED OVER NORTHEAST ESCAMBIA COUNTY
AND WILL MOVE INTO SOUTHEAST CONECUH AND WESTERN COVINGTON COUNTIES
DURING THE NEXT HALF HOUR...
AT 1040 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHWEST OF US 29 AND CR 43...AND MOVING
NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JOHNSONVILLE...BROOKLYN...PAUL...LOANGO AND COHASSETT THROUGH 1115 AM
CST.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
JC
Special weather statement, Mar 31, 11:19 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1119 AM CST THU MAR 31 2005
FLZ003>006-311800-
COASTAL OKALOOSA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...
1119 AM CST THU MAR 31 2005
...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA AND SANTA
ROSA COUNTIES...
AT 1114 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES WEST OF MUNSON...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GALLIVER...HOLT...CANNON TOWN...BAKER...PEADEN...MILLIGAN AND
CRESTVIEW THROUGH NOON CST.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 31, 11:25 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1125 AM CST THU MAR 31 2005
ALZ064-FLZ002-004-311800-
LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...PENSACOLA...
1125 AM CST THU MAR 31 2005
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN...ESCAMBIA
AND SANTA ROSA COUNTIES...
AT 1123 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 3 MILES WEST OF PACE TO NEAR TURKEY
BRANCH...AND MOVING SOUTHEAST AT 25 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GONZALEZ...TURKEY BRANCH...BEULAH...SEMINOLE...PACE AND MOUTH OF
WEEKS BAY THROUGH NOON CST.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Lightning, Santa Rosa
- When
- March 31, 11:30 AM CST
- Where
- Santa Rosa County, Berrydale
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.693, -87.018 (the zone’s center; the record gives no point)
Three people were working outside when lightning struck near them. Two of the people were treated at the scene and one was transported to the hospital and kept for a couple of hours and then released.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, March 31, 20051 death · 1 event
- Flash Flooding and Hail in Georgia, March 31, 2005$1.1 million · 1.75 in hail · 23 events
- Damaging Wind in Texas, March 31, 20053 injured · $700,000 · 70 kt wind · 1 event
- Strong Wind in Alabama, March 31, 20053 injured · $40,000 · 1 event
- Flash Flood in Alabama, March 31, 2005$80,000 · 1 event
- Flash Flooding in Florida, March 31, 2005$75,000 · 2 events
- Hail in Mississippi, March 31, 2005$45,000 · 1.75 in hail · 9 events
- Lightning Strike in Alabama, March 31, 2005$65,000 · 1 event
- Damaging Wind and Strong Wind in Indiana, March 31, 2005$60,000 · 54 kt wind · 2 events
- High Wind in California, March 31, 2005$50,000 · 54 kt wind · 3 events
- Flash Flood in Florida, March 31, 2005$40,000 · 1 event
- Hail and Damaging Wind in Georgia, March 31, 2005$25,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439802.